The Annals of Statistics

Sequential Shrinkage Estimation

Malay Ghosh, David M. Nickerson, and Pranab K. Sen

Full-text: Open access

Abstract

The paper develops a class of James-Stein estimators that dominates the sample mean under sequential sampling schemes of Ghosh, Sinha and Mukhopadhyay (1976). Asymptotic risk expansions of the sample mean and James-Stein estimators are provided up to the second-order term. Also, a Monte Carlo study is undertaken to compare the risks of these estimators.

Article information

Source
Ann. Statist., Volume 15, Number 2 (1987), 817-829.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176350377

Digital Object Identifier
doi:10.1214/aos/1176350377

Mathematical Reviews number (MathSciNet)
MR888442

Zentralblatt MATH identifier
0639.62078

JSTOR
links.jstor.org

Subjects
Primary: 62J07: Ridge regression; shrinkage estimators
Secondary: 62L12: Sequential estimation

Keywords
Multivariate sequential estimation James-Stein estimators asymptotic risk expansions Monte Carlo

Citation

Ghosh, Malay; Nickerson, David M.; Sen, Pranab K. Sequential Shrinkage Estimation. Ann. Statist. 15 (1987), no. 2, 817--829. doi:10.1214/aos/1176350377. https://projecteuclid.org/euclid.aos/1176350377


Export citation